Mississippi, 2007

Drought in Mississippi, July 1 to 4, 2007

July 1 to 4, 2007 · NWS JAN · 42 events in 42 counties and zones

The extreme to exceptional drought, which had gripped a large portion of the region since May, finally was reduced during the first and middle portion of July. The drought lasted for only a few days before widespread rains began falling around the 3-4 of July.

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.6 million
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

The extreme to exceptional drought, which had gripped a large portion of the region since May, finally was reduced during the first and middle portion of July. The drought lasted for only a few days before widespread rains began falling around the 3-4 of July. These rains lasted for nearly 2 weeks until the 21st. Rainfall was nearly a daily occurrence during this time frame with the entire forecast area seeing above normal rainfall for July. The area saw a range to 6 to 11 inches of rain for the month.

Due to the lingering effects of the drought, there were still some agricultural losses during the first few days of July, albeit much less than what occurred during the peak of the drought which occurred during June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 30, 7:45 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 7:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT SAT JUN 30 2007

.UPDATE...WILL WAIT FOR THE RAIN TO END AND UPDATE THE FORECAST
AGAIN. DID A QUICK UPDATE EARLIER TO REMOVE THE WATCH. EXPECTING THE
RAIN TO END FOR THE EVENING AND START AGAIN EARLY TOMORROW...SO WILL
LIKELY MAINTAIN SLIGHT CHANCE WORDING AFTER MIDNIGHT. NOT SURE WHAT
TO DO WITH TEMPS AT THIS POINT...AGAIN WILL WAIT AND SEE WHAT THE
CLOUDS WILL DO BEFORE MAKING ANY ADJUSTMENTS. FOR NOW EVERYTHING
LOOKS GOOD...WILL UPDATE THE FORECAST SHORTLY.

&&

.AVIATION...
LOOKS LIKE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA EARLY ON
SUNDAY...SO WILL MAINTAIN SHRA-VCTS STARTING AROUND HBG AND SPREADING
NORTH THROUGH 18Z. BEYOND 18Z...WILL MAINTAIN AT ALL SITES. MAY HAVE
TO ADD +TSRA BY LATE AFTERNOON. AT THIS TIME...IT SEEMS SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE FORECAST PERIOD...SO WILL
MAINTAIN THROUGH 6Z. GUIDANCE DID NOT SHOW ANY CEILINGS AT OR BELOW
3KFT...BUT EXPECT AT LEAST SOME TEMPORARY LOW CLOUDS WITH
THUNDERSTORMS. WILL ADD SOME BKN025 AT SITE WITH +TSRA. EXPECTING
PREVAILING WINDS TO REMAIN LIGHT AND VARIABLE...A FEW SITES MAY GET
SOUTHERLY WINDS AROUND 10KTS OR OCCASIONAL GUSTS WITH PASSING STORMS.
FOR THE MOST PART VFR/MVFR CONDITIONS SHOULD PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  92  71  90 /  37  53  51  55
MERIDIAN      71  93  70  90 /  37  53  50  55
VICKSBURG     73  91  71  90 /  39  55  48  58
HATTIESBURG   72  94  71  90 /  31  50  42  68
NATCHEZ       72  91  72  90 /  31  52  38  66
GREENVILLE    71  91  71  88 /  52  62  60  46
GREENWOOD     72  90  72  89 /  51  61  57  38

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/99/99
Hazardous weather outlook, Jun 30, 10:34 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1134 PM CDT SAT JUN 30 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1134 PM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY
ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP ACROSS THE
AREA OVERNIGHT. PLENTY OF MOISTURE AND LINGERING INSTABILITY WILL
HELP SUSTAIN A FEW THUNDERSTORMS. WIND GUSTS TO 45 MPH...SMALL HAIL
AND FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE. PERIODS OF HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. MOST OF THE ACTIVITY
WILL REMAIN ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO
CANTON TO DEKALB MISSISSIPPI.

A FEW STRONG STORMS WILL AGAIN BE POSSIBLE AGAIN SUNDAY AFTERNOON.
FREQUENT LIGHTNING STRIKES...SMALL HAIL AND WIND GUSTS OF 50 MPH MAY
OCCUR WITH THE STRONGEST STORMS. IN ADDITION...THE SLOW MOVEMENT OF
THE THUNDERSTORMS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE PONDING
OF WATER ON ROADS.

A STALLING SURFACE FRONT SHOULD DRIFT INTO THE HIGHWAY 82 CORRIDOR
LATE TONIGHT AND SUNDAY MORNING. THIS BOUNDARY WILL HELP FOCUS THE
STORMS DURING THE HOTTEST PART OF THE AFTERNOONS AND EARLY EVENING.
ALL THE STORMS SHOULD WEAKEN BY 10 PM EACH DAY HOWEVER SHOWERS COULD
LINGER THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
ISOLATED HEAVY RAINFALL AMOUNTS FROM THUNDERSTORMS WILL BE POSSIBLE
SUNDAY NIGHT THROUGH MONDAY NIGHT AS THE STALLED SURFACE FRONT SLOWLY
DROPS SOUTHWARD INTO THE CENTRAL AND SOUTH PORTIONS OF THE AREA.
FEWER STORMS ARE EXPECTED FOR THE MIDDLE OF NEXT WEEK UNTIL ANOTHER
UPPER LEVEL DISTURBANCE DROPS IN FROM THE NORTHWEST ON FRIDAY.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
AFTER SUNDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

In the hours before

Special weather statement, Jun 30, 7:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT SAT JUN 30 2007

MSZ037-038-010145-
ATTALA MS-WINSTON MS-
800 PM CDT SAT JUN 30 2007

...STRONG THUNDERSTORMS MOVING INTO ATTALA AND WINSTON COUNTIES...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
SMALL HAIL ARE MOVING INTO SOUTHEAST ATTALA AND SOUTHERN WINSTON
COUNTIES EARLY THIS EVENING. THE STORMS ARE MOVING SLOWLY NORTH AND
SHOULD PERSIST UNTIL AROUND 9 PM CDT BEFORE WEAKENING.

PEOPLE IN SOUTHEAST ATTALA AND SOUTHERN WINSTON COUNTIES SHOULD
MONITOR THESE STORMS AND STAY CLOSE TO SAFE SHELTER IF OUTDOORS.

EEC
Special weather statement, Jun 30, 7:13 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT SAT JUN 30 2007

MSZ036-037-010200-
HOLMES MS-ATTALA MS-
813 PM CDT SAT JUN 30 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTH OF GOODMAN AT 813 PM CDT. THE STORM WAS
DRIFTING SLOWLY NORTH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWEST ATTALA AND HOLMES COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

EEC
Local storm report, Jun 30, 8:00 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SAT JUN 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     4 E CANTON              32.61N 89.96W
06/30/2007                   MADISON            MS   EMERGENCY MNGR

            TWO TREES WERE REPORTED DOWN AND BLOCKING ROBINSON ROAD.

0706 PM     TSTM WND DMG     3 N CANTON              32.65N 90.03W
06/30/2007                   MADISON            MS   LAW ENFORCEMENT

            SEVERAL TREES WERE REPORTED DOWN AND BLOCKING STONEBRIDGE
            ROAD.

&&

HAMRICK
Special weather statement, Jun 30, 9:49 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CDT SAT JUN 30 2007

ARZ075-MSZ034-010450-
CHICOT AR-WASHINGTON MS-
1049 PM CDT SAT JUN 30 2007

...STRONG THUNDERSTORM APPROACHING LAKE VILLAGE AND GREENVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
SMALL HAIL WAS LOCATED 3 MILES SOUTHEAST OF CHICOT JUNCTION AT 1049
PM CDT...MOVING NORTH AT 5 MPH. THIS STORM WILL AFFECT THE LAKE
VILLAGE AND GREENVILLE AREA UNTIL MIDNIGHT.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

EEC
Special weather statement, Jun 30, 10:51 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1151 PM CDT SAT JUN 30 2007

MSZ034-010535-
WASHINGTON MS-
1151 PM CDT SAT JUN 30 2007

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES...AND VERY HEAVY
RAIN...WAS LOCATED OVER NORTHERN WASHINGTON COUNTY ALONG THE HIGHWAY
82 CORRIDOR AT 1151 PM CDT...MOVING NORTHEAST AT 15 MPH. THESE
STORMS WILL CONTINUE TO MOVE ACROSS NORTHERN WASHINGTON COUNTY UNTIL
AROUND 1230 AM CDT.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN WASHINGTON COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

EEC
Special weather statement, Jun 30, 11:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CDT SUN JUL 1 2007

MSZ036-037-010615-
HOLMES MS-ATTALA MS-
1229 AM CDT SUN JUL 1 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GOODMAN AT 1229 AM CDT...MOVING
NORTH AT 5 MPH.

IN ADDITION TO THAT...VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO
GROUND LIGHTNING ARE OCCURRING WITH THIS STORM.

PEOPLE IN ATTALA AND HOLMES COUNTIES...INCLUDING THE CITY OF
DURANT...SHOULD MONITOR THIS STORM CLOSELY.

BANNAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 drought. Local standard time, as filed.

Drought, Leflore

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Leflore forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
33.551, -90.301 (the zone’s center; the record gives no point)

Drought, Carroll

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Carroll forecast zone
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
33.449, -89.920 (the zone’s center; the record gives no point)

Drought, Montgomery

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Montgomery forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
33.494, -89.616 (the zone’s center; the record gives no point)

Drought, Clay

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Clay forecast zone
Property damage
$110,000
Reported by
Official NWS Observations
Coordinates
33.656, -88.782 (the zone’s center; the record gives no point)

Drought, Webster

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Webster forecast zone
Property damage
$60,000
Reported by
Official NWS Observations
Coordinates
33.613, -89.285 (the zone’s center; the record gives no point)

Drought, Choctaw

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Choctaw forecast zone
Property damage
$40,000
Reported by
Official NWS Observations
Coordinates
33.347, -89.248 (the zone’s center; the record gives no point)

Drought, Oktibbeha

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Oktibbeha forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
33.425, -88.879 (the zone’s center; the record gives no point)

Drought, Lowndes

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Lowndes forecast zone
Property damage
$100,000
Reported by
Official NWS Observations
Coordinates
33.473, -88.443 (the zone’s center; the record gives no point)

Drought, Noxubee

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Noxubee forecast zone
Property damage
$150,000
Reported by
Official NWS Observations
Coordinates
33.110, -88.570 (the zone’s center; the record gives no point)

Drought, Winston

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Winston forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
33.089, -89.034 (the zone’s center; the record gives no point)

Drought, Attala

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Attala forecast zone
Property damage
$70,000
Reported by
Official NWS Observations
Coordinates
33.086, -89.581 (the zone’s center; the record gives no point)

Drought, Holmes

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Holmes forecast zone
Property damage
$40,000
Reported by
Official NWS Observations
Coordinates
33.124, -90.092 (the zone’s center; the record gives no point)

Drought, Humphreys

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Humphreys forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
33.129, -90.527 (the zone’s center; the record gives no point)

Drought, Sharkey

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Sharkey forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
32.880, -90.813 (the zone’s center; the record gives no point)

Drought, Issaquena

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Issaquena forecast zone
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
32.741, -90.989 (the zone’s center; the record gives no point)

Drought, Yazoo

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Yazoo forecast zone
Property damage
$90,000
Reported by
Official NWS Observations
Coordinates
32.780, -90.396 (the zone’s center; the record gives no point)

Drought, Madison

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Madison forecast zone
Property damage
$90,000
Reported by
Official NWS Observations
Coordinates
32.635, -90.034 (the zone’s center; the record gives no point)

Drought, Leake

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Leake forecast zone
Property damage
$60,000
Reported by
Official NWS Observations
Coordinates
32.754, -89.524 (the zone’s center; the record gives no point)

Drought, Neshoba

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Neshoba forecast zone
Property damage
$90,000
Reported by
Official NWS Observations
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Drought, Kemper

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Kemper forecast zone
Property damage
$90,000
Reported by
Official NWS Observations
Coordinates
32.755, -88.641 (the zone’s center; the record gives no point)

Drought, Lauderdale

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Lauderdale forecast zone
Property damage
$70,000
Reported by
Official NWS Observations
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Drought, Newton

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Newton forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Drought, Scott

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Scott forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
32.406, -89.538 (the zone’s center; the record gives no point)

Drought, Rankin

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Rankin forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Drought, Hinds

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Hinds forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Drought, Warren

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Warren forecast zone
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Drought, Claiborne

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Claiborne forecast zone
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Drought, Copiah

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Copiah forecast zone
Property damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Drought, Simpson

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Simpson forecast zone
Property damage
$60,000
Reported by
Official NWS Observations
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

Drought, Smith

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Smith forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

Drought, Jasper

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Jasper forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Drought, Clarke

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Clarke forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

Drought, Jones

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Jones forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Drought, Covington

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Covington forecast zone
Property damage
$80,000
Reported by
Official NWS Observations
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Drought, Jefferson Davis

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Jefferson Davis forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Drought, Lawrence

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Lawrence forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
31.550, -90.107 (the zone’s center; the record gives no point)

Drought, Lincoln

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Lincoln forecast zone
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Drought, Jefferson

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Jefferson forecast zone
Property damage
$40,000
Reported by
Official NWS Observations
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

Drought, Franklin

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Franklin forecast zone
Property damage
$40,000
Reported by
Official NWS Observations
Coordinates
31.477, -90.898 (the zone’s center; the record gives no point)

Drought, Marion

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Marion forecast zone
Property damage
$40,000
Reported by
Official NWS Observations
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Drought, Lamar

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Lamar forecast zone
Property damage
$60,000
Reported by
Official NWS Observations
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

Drought, Forrest

When
July 1, 12:00 AM CST to July 4, 6:00 PM CST
Where
Forrest forecast zone
Property damage
$60,000
Reported by
Official NWS Observations
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50901, 50902, 50903, 50904, 50905, 50906, 50907, 50909, 50910, 50911, 50912, 50913, 50914, 50915, 50917, 50918, 50919, 50920, 50921, 50922, 50924, 50925, 50926, 50927, 50928, 50929, 50930, 50931, 50932, 50933, 50935, 50936, 50937, 50938, 50939, 50940, 50941, 50942, 50943, 50944, and more.